Steroids are a valuable tool in treating Crohn’s and colitis flare-ups. Unfortunately, they may also have a dampening effect on sexual drive as well as sexual function in some people. In addition, the weight gain associated with steroids may affect the way you feel about your image.
Fortunately, most people are not on steroids for prolonged periods of time and steroid-related decrease in desire is temporary.
If you are on steroids for long periods of time, talk to your IBD specialist about the dose and the effect on your desires. You may want to consider alternative forms of medication when talking with your IBD specialist.
Sometimes antibiotics are prescribed for Crohn’s or colitis treatment and occasionally these cause a vaginal discharge in women. Most often, the discharge is normal and will not pose a risk to anyone or a deterrent to sex.
Occasionally, antibiotics cause a yeast infection: if you suspect you have one, treat it early. Talk to your health care provider for more information.